Alert archive / Georgia / Wind Advisories in 2011
Wind Advisory 18, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Apr 26, 2011, 2:41 PM EDT for 96 counties in Georgia. It took effect at Apr 27, 2011, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 2:41 PM EDT (18:41 UTC)
- In effect from
- Apr 27, 2011, 11:00 AM EDT
- Expired
- Apr 27, 2011, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS72 KFFC 261841 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EDT TUE APR 26 2011 ...WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON AND EVENING... GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270800- /O.NEW.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 241 PM EDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY. * TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY EXCEED 40 MPH. * IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
331 WWUS72 KFFC 270152 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 PM EDT TUE APR 26 2011 ...WINDY CONDITIONS EXPECTED WEDNESDAY AFTERNOON AND EVENING... GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- /O.CON.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 952 PM EDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT WEDNESDAY. * TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY EXCEED 40 MPH. * IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
098 WWUS72 KFFC 270934 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 AM EDT WED APR 27 2011 ...WINDY CONDITIONS EXPECTED LATE THIS MORNING INTO THE EARLY EVENING... GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271745- /O.CON.KFFC.WI.Y.0018.110427T1500Z-110428T0100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 534 AM EDT WED APR 27 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING. * TIMING: WINDS WILL BECOME STRONG AND GUSTY BY LATE MORNING. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY EXCEED 40 MPH. * IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
103 WWUS72 KFFC 271555 AAA NPWFFC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT WED APR 27 2011 ...WINDY CONDITIONS EXPECTED LATE THIS MORNING INTO THE EARLY EVENING... GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280000- /O.CON.KFFC.WI.Y.0018.000000T0000Z-110428T0100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1155 AM EDT WED APR 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * TIMING: WINDS WILL BE STRONG AND GUSTY THROUGH THIS EVENING. * WINDS: SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH. GUSTS IN EXPOSED AREAS AND HIGHER ELEVATIONS MAY EXCEED 40 MPH. * IMPACTS: STRONG WINDS MAY BLOW DOWN TREE LIMBS AND SOME WEAK TREES. ISOLATED POWER OUTAGES ARE POSSIBLE. UNSECURED OUTDOOR ITEMS MAY BE BLOWN AWAY. DRIVING ALONG EAST AND WEST ORIENTED ROADWAYS MAY BECOME DIFFICULT ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY ALONG EAST AND WEST ORIENTED ROADS AND FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:38 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 26, 1:38 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT TUE APR 26 2011 .UPDATE... /ISSUED AT 1242 PM EDT TUE APR 26 2011/ QUICK UPDATE TO TWEAK CURRENT TRENDS AND UPDATE FCST TIMING FOR TONIGHT THRU THURSDAY. 12Z MODEL RUNS STILL INDICATE SIGNIFICANT SEVERE WEATHER MOSTLY FOR WED NIGHT. SIG TOR PARAMETER /STP/ VALUES ARE THE HIGHEST I PERSONALLY HAVE EVER SEEN FROM THE GFS OR NAM WITH VALUES OF 15 TO 20 PROGGED FOR ERN MS/NRN AL/CENTRAL TN 18 TO 21Z WED. RECALL THAT STP COMBINES MLCAPE..0 TO 1 KM SHEAR AND LCL. VALUES GREATER THAN 1.0 INDICATE TORNADOES ARE POSSIBLE AND VALUES GREATER THAN 3.0 INDICATE TORNADOES LIKELY. THESE ARE OFF THE CHART GUYS. THE HIGHEST OBSERVED VALUES OF STP I HAVE SEEN ARE 14 FOR THE APR 2010 YAZOO CITY OUTBREAK AND 16 FOR THE MAY 10 2010 CENTRAL OK OUTBREAK. WE CAN TAKE SOME COMFORT FOR GA THAT STP IS PROGGED TO DROP SOME BY THE TIME THE STORMS GET TO NW GA AROUND 00Z BUT...UNFORTUNATELY... WERE STILL TALKING ABOUT VALUES OF 8 TO 11 IN NORTH GA AND EVEN 6 TO 10 IN MIDDLE GEORGIA AFTER MIDNIGHT. WE REALLY NEED TO BE PREPARED FOR THIS. MORE ON THE REST OF THE FCST AROUND 4PM. SNELSON && .PREV DISCUSSION... /ISSUED 759 AM EDT TUE APR 26 2011/ ..MAJOR SEVERE WEATHER EVENT STILL EXPECTED WEDNESDAY...SEVERE THUNDERSTORMS ALSO POSSIBLE TODAY AND TONIGHT... SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... A BROAD...HIGHLY DIFFLUENT UPPER TROUGH REMAINS IN PLACE ACROSS THE CENTRAL U.S. A SERIES OF EMBEDDED VIGOROUS SHORT WAVES WILL ROTATE THROUGH THE MEAN TROUGH INTO THE PARENT LOW CENTER ACROSS THE GREAT LAKES THROUGH THU...AT WHICH POINT THE MAIN TROUGH AXIS WILL FINALLY SHIFT NE OF OUR REGION. WAVES OF THUNDERSTORMS WILL ACCOMPANY EACH OF THESE WAVES. THE FIRST WAVE WAS LOCATED ACROSS THE MID TN VALLEY INTO THE MID-SOUTH EARLY THIS MORNING. MODELS ARE IN GENERAL AGREEMENT THAT THIS LINE OF THUNDERSTORMS/QLCS WILL REACH FAR NW GA AROUND 12Z...BUT LIKELY IN A GREATLY WEAKENED FASHION. GREATER CONCERN IS THAT LINGERING OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING COMBINED WITH STRONG AFTERNOON INSTABILITY...CAPES 1000-2000 J/KG ACROSS N GA...WILL RESULT IN SCT REDEVELOPMENT OF STRONG TO SEVERE STORMS. ALTHOUGH INSTABILITY IS SOMEWHAT LESS IMPRESSIVE THAN THE 4000 J/KG CAPES AND LIS OF -8C OBSERVED MON AFTERNOON THAT KINDLED DOWNBURST AND LARGE HAIL...UPPER DYNAMICS ARE SOMEWHAT BETTER...ESPECIALLY IN NW GA...WITH 0-6KM BULK SHEAR OF 45 KTS. SPC CONTINUES WITH A SLIGHT RISK FOR SEVERE ACROSS THE NORTHERN 1/3 OF THE STATE THIS AFTERNOON...AND THIS CERTAINLY APPEARS REASONABLE. MAIN THREAT WITH STORMS AGAIN TODAY WOULD BE LARGE HAIL...LIGHTNING...AND DAMAGING WINDS. AFTER THIS...OUR ATTENTION MOVES TOWARD LATE TONIGHT/EARLY WED...WHEN THE NEXT WAVE OF STRONG-SEVERE CONVECTION...AGAIN IN THE FORM OF A QLCS...WILL FOLLOW A SIMILAR TRACK ACROSS THE TN VALLEY/MID-SOUTH. THE BIG QUESTION HERE IS WHETHER OR NOT THIS WILL EACH NW GA AOB 12Z WED...AND IF SO WILL IT BE SEVERE. OVERALL...MODEL CONSENSUS IS SLOWER WITH THE PROGRESSION OF THIS FEATURE THAN PREVIOUS RUNS...ESPECIALLY THE NAM/SREF. EVEN THE FASTEST GFS SUGGESTS THAT THIS ACTIVITY WILL JUST REACH NW GA AROUND 12Z WED. THIS REDUCES THE THREAT OF AN EARLY MORNING SEVERE QLCS IN NW GA EARLY WED...BUT IT IS NOT ZERO. BULK SHEAR OF 50KTS ALONG WITH A 60KT LLJ SKIRTING FAR NW GA AND EARLY MORNING CAPES NEAR 2000 J/KG SUGGESTS THAT DAMAGING WINDS AND ISOLD TORNADOES ARE NOT COMPLETELY OUT OF THE QUESTION IN NW GA COUNTIES EARLY WED. FINALLY...THE BIG SHOW COMES IN THE 18Z WED - 06Z THU PERIOD WHEN ALL PARAMETERS ALIGN ALMOST PERFECTLY FOR A MAJOR SEVERE WEATHER EVENT. THE AFOREMENTIONED MORNING CONVECTION MAY PUSH THE MAIN FOCUS FOR AFTERNOON SEVERE MORE INTO NE/NC/WC GA AND POINTS EASTWARD THROUGH THE EVENING. DURING THIS PERIOD...ALL FACETS OF SEVERE WEATHER ARE POSSIBLE WITH BOTH SUPERCELL AND MULTI-CELL CONVECTIVE MODE POTENTIAL. INSTABILITY AND SHEAR ARE MORE THAN SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES. SPC CONTINUES TO CARRY THE NW PART OF THE CWA IN A MODERATE RISK...WITH THE REMAINDER IN A SLIGHT RISK. ANOTHER CONCERN...PRIMARILY ACROSS NW GA...IS THE HEAVY RAIN THREAT. WITH MULTIPLE ROUNDS OF CONVECTION EXPECTED TO MOVE INTO/ACROSS THIS AREA DURING THE NEXT 48 HOURS. 6-HR FFG VALUES GENERALLY IN THE 3.0 INCH RANGE ACROSS THIS PART OF THE STATE. RECENT EVENTS HAVE PUSHED LOOKOUT CREEK INTO FLOOD...AND CREEKS/STREAMS IN THAT PART OF THE STATE REMAIN HIGH FROM REPEATED RECENT SPRING RAIN EVENTS. HENCE...2-3 INCHES OF RAIN WILL LIKELY CAUSE AT LEAST ISOLATED PROBLEMS IN THIS AREAS. HPC QPF TOTAL RAINFALL ACROSS NW GA NEAR 2.0 INCHES. AT THIS POINT...WILL HOLD OFF ON ANY FLOOD WATCH AND INSTEAD REISSUE THE ESF STARTED YESTERDAY. IF MODEL TRENDS CONTINUE TO SHOW 2-3 INCHES OF RAINFALL IN THIS AREA...A FLOOD WATCH FOR THE NW CORNER WILL LIKELY BE ISSUED WITH THIS PACKAGE WED MORNING...POSSIBLY SOONER. THE FINAL DAY OF THE SHORT TERM...THURSDAY...SHOULD BE MUCH QUIETER ONCE WE GET PAST 12Z. WILL NEED TO CARRY THUNDERSTORMS ACROSS EASTERN ZONES UNTIL 12Z...WITH SOME SEVERE THREAT LINGERING IN FAR EASTERN COUNTIES THROUGH ABOUT 09Z. SLIGHTLY COOLER...BUT MUCH DRIER AIR WILL FILTER INTO THE CWA FROM THE NW THU WITH DEWPOINTS DROPPING INTO THE 30S AND 40S. NO CHANGE IN SHORT TERM TEMPS...WITH AN UNSEASONABLY WARM/HUMID AIR MASS REMAINING IN PLACE THROUGH WED. MAV/MET MOS BLEND WITH A BIAS TOWARD THE MET MOS THE BEST ROUTE UNTIL THERE IS A CHANGE IN THE AIR MASS. MAX TEMPS ACROSS N GA MAY BE TEMPERED SLIGHTLY WED AFTERNOON FROM INCREASED CLOUD COVER AND MORNING CONVECTION. LONG TERM /FRIDAY THROUGH TUESDAY/... THE FIRST PART OF THE LONG TERM REMAINS QUIET AND DRY. TEMPERATURES WILL START OUT CLOSER TO SEASONAL NORMALS...ESPECIALLY MIN TEMPS WITH LOWER DEWPOINTS IN PLACE. ECMWF/GFS STILL IN SOME DISAGREEMENT AS TO THE TIMING OF THE NEXT WEATHER SYSTEM TO AFFECT THE CWA. OVERALL...PROGRESSIVE FLOW WILL CONTINUE ACROSS THE U.S. HOWEVER...THE NEXT UPPER LOW WILL TRACK MUCH FURTHER NORTH THAN THE SHORT TERM SYSTEM...TAKING A TRACK NEAR THE CANADIAN BORDER. MEANWHILE...A BROAD SUBTROPICAL RIDGE WILL DEVELOP ACROSS THE ENTIRE GULF THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AND FOR THIS REASON PREFER SLOWER ECMWF SOLUTION. A WEAKENING AND PROGRESSIVELY WEST-EAST COLD FRONT WILL REACH THE CWA IN THE MON TIME FRAME. SW FLOW ALOFT WILL LIKELY LINGER IN ITS WAKE GIVEN THE WEAKENING OF THE UPPER FLOW...SO THIS SYSTEM COULD EASILY LINGER INTO TUE. INSTABILITY AND TIME OF YEAR SUGGEST PCPN WILL BE THUNDERSTORMS. HOWEVER...INSTABILITY AND SHEAR ARE FAR LESS THAN WITH THE SHORT TERM SYSTEMS. NONETHELESS...REPEATED ROUNDS OF TSRA ACROSS NW GA MAY AGAIN BE A CONCERN. FOR NOW...WILL JUST ADVERTISE SLIGHT CHC POPS NW GA LATE SUN IN THE EVENT THE FASTER GFS IS RIGHT...THEN BROAD BRUSH CHC POPS REMAINDER OF THE CWA MON-TUE...GIVEN MANY UNCERTAINTIES IN TIMING AND POTENTIAL STALLING OF FRONT ACROSS CENTRAL GA. MAX/MIN TEMPS SHOULD BE NEAR-SLIGHTLY ABOVE NORMAL BEYOND THE WEEKEND. THE GFS APPEARS OVERLY AGGRESSIVE IN DRIVING AN UNSEASONABLY COLD AIR MASS INTO THE EASTERN U.S. IN THE WAKE OF THIS EARLY WEEK SYSTEM...WHICH IS INCONSISTENT WITH THE SYNOPTIC PATTERN. 19 && .AVIATION... 18Z UPDATE... HIGH RESOLUTION MODELS SUGGEST AFTERNOON CONVECTION WILL BE MAINLY WEST...NORTH AND EAST OF ATL THIS AFTERNOON AND EVENING...BUT WILL HAVE TO WATCH DEVELOPING CONVECTION SW OF ATL FOR POSSIBILITY OF SOMETHING TRACKING UP ACROSS ATL FROM THAT DIRECTION. WILL CONTINUE TO SHOW CB IN TAFS THROUGH 03Z AND BE READY TO SHOW TEMPO TSTM IF DEVELOPMENT AND TRACK WARRANTS. OTHERWISE...VFR CONDITIONS WILL CONTINUE UNTIL EARLY WED MORN...WITH MVFR CIGS EXPECTED BY 07Z... THEN IFR BY 09-10Z WED. THE IVR CIGS WILL GRADUALLY IMPROVE TO MVFR BY 14-15Z WED...AND VFR BY 18Z WED. EXPECT GREATER CHANCE OF TSTMS WED AFTERNOON...SO WILL SHOW CB BY 18Z AND PROB30 FOR 20-24Z WED AS SCT-NUMEROUS TSTMS DEVELOP DURING THE AFTERNOON. SSE WINDS WED MORNING SHOULD VEER SSW BY 19-20Z. EXPECT WINDS TO GUST TO 25KTS BY 18Z...AND 30KTS BY 20Z WED. //ATL CONFIDENCE...18Z UPDATE MEDIUM CONFIDENCE ON ALL ELEMENTS 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 62 85 60 / 40 30 30 80 ATLANTA 80 64 81 55 / 40 40 30 90 BLAIRSVILLE 76 62 74 52 / 60 50 60 90 CARTERSVILLE 81 64 83 52 / 50 40 50 90 COLUMBUS 86 67 82 61 / 20 20 20 80 GAINESVILLE 79 63 79 56 / 50 40 50 90 MACON 87 62 86 63 / 30 20 20 80 ROME 83 64 81 52 / 70 50 60 90 PEACHTREE CITY 83 62 83 56 / 30 30 20 90 VIDALIA 86 66 92 69 / 30 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Apr 26, 2:34 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT TUE APR 26 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 234 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING OVER NORTH GEORGIA. A FEW SEVERE STORMS WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE ATLANTIC OCEAN COMBINED WITH LOW PRESSURE DEEPENING OVER THE LOWER AND MID MISSISSIPPI VALLEY REGIONS WILL CONTINUE A MOIST SOUTHERLY WIND FLOW OVER GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE MAIN THREAT FROM ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH ANY STRONG THUNDERSTORM THAT DEVELOPS. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO SPREAD OVER THE STATE THIS AFTERNOON AND TONIGHT. MAX DIURNAL HEATING WILL CAUSE UNSTABLE CONDITIONS WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES OF MINUS 4 TO MINUS 6. THESE ELEMENTS COMBINED WITH OUTFLOW BOUNDARIES FROM THUNDERSTORMS THAT DEVELOP OVER ALABAMA WILL HELP TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATER THUNDERSTORM THREAT IS GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON THROUGH FORSYTH TO WARRENTON. HOWEVER...ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF THIS LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. STRONG INSTABILITIES AND WIND SHEAR WILL BRING A MODERATE RISK OF SEVERE STORMS...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA. 39
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Apr 25, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 52 min |
| Apr 25, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 28 min |
| Apr 25, 9:33 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.